Alert archive / South Carolina / Lake Wind Advisories in 2011
Lake Wind Advisory 22, NWS Columbia, SC
NWS Columbia, SC issued this lake wind advisory at Sep 15, 2011, 2:30 PM EDT for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Sep 15, 2011, 8:00 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 2:30 PM EDT (18:30 UTC)
- In effect from
- Sep 15, 2011, 8:00 PM EDT
- Expired
- Sep 16, 2011, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Columbia, SC
All 21 counties
Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC
The radar
The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1109 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
948 WWUS72 KCAE 151830 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 230 PM EDT THU SEP 15 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160400- /O.NEW.KCAE.LW.Y.0022.110916T0000Z-110917T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 230 PM EDT THU SEP 15 2011 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. * HAZARDS...STRONG WINDS AND CHOPPY WATERS ON AREA LAKES. * TIMING...LATE THIS EVENING THROUGH FRIDAY. * WINDS...NORTHEAST 15 TO 25 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS BLOWING ACROSS THE LAKE WILL CREATE CHOPPY WATERS FOR AREA BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
3 follow-up statements
475 WWUS72 KCAE 160003 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 803 PM EDT THU SEP 15 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 160900- /O.CON.KCAE.LW.Y.0022.000000T0000Z-110917T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 803 PM EDT THU SEP 15 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. * HAZARDS...STRONG WINDS AND CHOPPY WATERS ON AREA LAKES. * TIMING...TONIGHT THROUGH FRIDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS BLOWING ACROSS THE LAKE WILL CREATE DANGEROUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
333 WWUS72 KCAE 160851 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 451 AM EDT FRI SEP 16 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 161900- /O.CON.KCAE.LW.Y.0022.000000T0000Z-110917T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 451 AM EDT FRI SEP 16 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. * HAZARDS...STRONG WINDS AND CHOPPY WATERS ON AREA LAKES. * TIMING...TONIGHT THROUGH FRIDAY. * WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS. * IMPACTS...STRONG GUSTY WINDS BLOWING ACROSS THE LAKE WILL CREATE DANGEROUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
804 WWUS72 KCAE 161807 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 207 PM EDT FRI SEP 16 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041- 170000- /O.CON.KCAE.LW.Y.0022.000000T0000Z-110917T0000Z/ LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...CHERAW... PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF... EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA... CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN... NORTH AUGUSTA...SUMTER...BARNWELL...WILLISTON...BLACKVILLE... ORANGEBURG...ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG... DENMARK 207 PM EDT FRI SEP 16 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * LOCATIONS...CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF EAST CENTRAL GEORGIA. * HAZARDS...STRONG WINDS AND CHOPPY WATERS ON AREA LAKES. * TIMING...THIS AFTERNOON. * WINDS...NORTHEAST 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. * IMPACTS...STRONG GUSTY WINDS BLOWING ACROSS THE LAKE WILL CREATE DANGEROUS CONDITIONS FOR BOATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS AND PERSONAL WATERCRAFT WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Sep 15, 2:22 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 15, 2:22 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
222 PM EDT THU SEP 15 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH INTO THE REGION THIS EVENING AND OFFSHORE
TONIGHT. MOSTLY CLOUDY SKIES AND MUCH COOLER TEMPERATURES WILL
MOVE INTO THE AREA FOR FRIDAY AND THROUGH THE WEEKEND WITH A
CHANCE OF LIGHT RAIN AND DRIZZLE.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISOLATED SHOWERS HAVE DEVELOPED IN THE CSRA ALONG THE FRONTAL
BOUNDARY WHERE MOISTURE CONVERGENCE IS A BIT STRONGER. EXPECT
ISOLATED TO SCATTERED SHOWERS THROUGH THE LATE AFTERNOON INTO THE
EVENING AS THE FRONT PUSHES THROUGH. COLD FRONT SHOULD PUSH THROUGH
DURING THE 00Z-03Z TIME FRAME WITH A SHARP TURN IN THE SOUTHWESTERLY
WINDS TO NORTH AND EVENTUALLY NORTHEASTERLY. A STRONG LOW LEVEL JET
IS EXPECTED WITH NORTHEASTERLY WINDS AROUND 15 TO 20 MPH AND SOME
HIGHER GUSTS AFTER MIDNIGHT THROUGH EARLY FRIDAY. GIVEN RELATIVELY
WARM LAKE WATER TEMPERATURES...EXPECT STRONG WINDS ON AREA LAKES AND
WILL ISSUE A LAKE WIND ADVISORY FOR TONIGHT AND FRIDAY. CLOUDS WILL
GRADUALLY DECREASE IN HEIGHT THROUGH THE OVERNIGHT HOURS AND STRONG
ISENTROPIC LIFTING BEGINS JUST BEFORE DAWN ON FRIDAY. WILL MAINTAIN
THE CHANCE POPS LATE TONIGHT AND ADD MENTION OF AREAS OF DRIZZLE
COINCIDING WITH THE ISENTROPIC LIFTING. TEMPERATURES OVERNIGHT
SHOULD STEADILY FALL AS THE COOL AIR MASS CROSSES THE MOUNTAINS AND
SETTLES OVER THE FORECAST AREA.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
BASED ON UPSTREAM CONDITIONS BEHIND THE FRONT...AND MODEL
TRENDS...CONFIDENCE FOR WEAK COLD AIR DAMMING WEDGE IS INCREASING
CENTRAL AND NORTH MIDLANDS FOR THE FRIDAY THROUGH SATURDAY TIME
FRAME. STILL SOME UNCERTAINTY AS TO STRENGTH OF WEDGE IN THE CSRA
REGION HOWEVER. FRONT WILL BE PUSHING OFF THE SOUTH CAROLINA
COAST BY EARLY FRIDAY WITH STRONG RIDGE OVER GREAT LAKES
REGION/OHIO VALLEY BUILDING SOUTH ACROSS THE CAROLINAS AS IT
TRACKS TOWARD THE NORTHEAST. MOISTURE WILL INCREASE DURING THE DAY
FRIDAY WITH WEAK ISENTROPIC LIFT AS FLOW ABOVE THE WEDGE INCREASES
FROM THE SOUTHEAST AND SOUTH. BEST ISENTROPIC LIFT LATE FRIDAY
THROUGH FRIDAY NIGHT...SO HIGHEST CHANCE POPS DURING THAT PERIOD
BUT AMOUNTS WILL BE LIGHT...MAINLY DRIZZLE CONDITIONS. TRENDED
TEMPERATURE FORECAST DOWN ABOUT ANOTHER CATEGORY...MAXIMUM
TEMPERATURE LIKELY FRIDAY MORNING WITH TEMPERATURES FALLING IN THE
AFTERNOON. LOWER NAM DEW POINTS APPEAR BETTER THAN MAV MOS
GUIDANCE BASED ON CURRENT CONDITIONS BEHIND FRONT. SURFACE WINDS
NORTHEAST AND GUSTY THROUGH AFTERNOON...WITH WARM LAKES LAKE WIND
ADVISORY NEEDED. STILL THINK SATURDAY WILL BE COOLER THAN FRIDAY
WITH MOISTURE LAYER DEEP ENOUGH THROUGH AFTERNOON...SO LOWERED
TEMPERATURES AND LEANED MORE TOWARD LOCAL WEDGE GUIDANCE TOOL
ESPECIALLY NORTH OF CAE WHERE TEMPERATURES MAY STRUGGLE INTO THE
LOW 60S. PRECIPITATION CHANCE WILL BE DIMINISHING SATURDAY
AFTERNOON AS BEST LIFT SHIFTS NORTHEAST OF THE REGION.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
WEDGE ERODING BY SUNDAY AFTERNOON SO WARMER TEMPERATURES EXPECTED
WITH DECREASING CLOUDS. SURFACE RIDGE OVER THE NORTHEASTERN STATES
WILL BE EXTENDING INTO THE CAROLINAS SO COOLER THAN NORMAL
TEMPERATURES AT LEAST THROUGH MONDAY. MOISTURE MAINLY ALONG THE
COAST WHERE COASTAL TROUGH SETS UP. MODELS DO SUGGEST AN INCREASE
IN MOISTURE BY MID WEEK AS FRONT APPROACHES FROM THE WEST...SO
SLIGHT POPS MAINLY AFTERNOON/EVENING CONVECTION AS TEMPERATURES
RISE TO NEAR NORMAL.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR CONDITIONS ARE GENERALLY EXPECTED THROUGH THE FORECAST PERIOD.
MODERATE SOUTHWESTERLY WINDS THIS AFTERNOON WILL QUICKLY SHIFT TO
THE NORTH FROM WEST TO EAST AFTER 00Z AS A COLD FRONT PUSHES THROUGH
THE AREA. SOME ISOLATED SHOWERS HAVE DEVELOPED THIS AFTERNOON THAT
MAY IMPACT AGS/DNL/OGB THROUGH 23Z BUT DO NOT EXPECT MUCH
RESTRICTIONS FROM ANY SHOWER.
STRONG NORTHEASTERLY WIND SURGE IS EXPECTED OVERNIGHT...BEGINNING
AFTER 05Z...WITH WINDS AROUND 15 TO 20 MPH WITH SOME HIGHER GUSTS.
CLOUDS SHOULD BECOME OVERCAST AFTER 06Z WITH CIGS AROUND 6000-8000
FT AND GRADUALLY LOWER THROUGH THE END OF THE FORECAST PERIOD. HAVE
MAINTAINED LOW VFR CIGS AFTER 12Z...BUT THERE IS A CHANCE SOME MVFR
CIGS COULD DEVELOP BETWEEN 12Z-18Z...LOW CONFIDENCE AT THIS POINT.
EXTENDED AVIATION OUTLOOK...MVFR TO IFR CONDITIONS EXPECTED FRIDAY
NIGHT INTO SATURDAY...AND POSSIBLE THROUGH SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 8 PM THIS EVENING TO 8 PM EDT FRIDAY
FOR GAZ040-063>065-077.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...77Hazardous weather outlook, Sep 15, 4:04 AM EDT, 10 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 404 AM EDT THU SEP 15 2011 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-160815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 404 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 3:47 PM EDT | Severe Thunderstorm Warning | CAE | Richmond | 28 min |
| Sep 15, 4:43 PM EDT | Special Weather Statement | CAE | Burke, Columbia, McDuffie, Richmond | 62 min |
| Sep 15, 4:13 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 62 min |
| Sep 15, 5:47 PM EDT | Special Weather Statement | CAE | Aiken, Edgefield | 58 min |
| Sep 15, 6:14 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland | 31 min |
Nearby
Lake Wind Advisories in South Carolina, 2011Lake Wind Advisories in Georgia, 2011Every lake wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.